MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SENSOR; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC CORPORATION SENSOR; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M0066703061
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event was approximated to (b)(6) 2019 as no event date was reported.(b)(4) captures the reportable corewire break.(evaluation conclusion codes): the device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a sensor wire guidewire was used in the ureter during a procedure.The procedure date is unknown.According to the complainant, during procedure, the sensor wire was placed in the urinal catheter.Then inserted in the urethral opening and explored, bleeding occurred.The guidewire was removed and examined.It was noted the corewire tip was broken due to this it scratched the ureteral orifice.Reportedly, no treatment was needed for patient for bleeding.
 
Event or Problem Description
It was reported to boston scientific corporation that a sensor wire guidewire was used in the ureter during a procedure.The procedure date is unknown.According to the complainant, during procedure, the sensor wire was placed in the urinal catheter.Then inserted in the urethral opening and explored, bleeding occurred.The guidewire was removed and examined.It was noted the corewire tip was broken due to this it scratched the ureteral orifice.Reportedly, no treatment was needed for patient for bleeding.Additional iinformation received on 01nov2019: reportedly, it was confirmed in the ultrasonic image that the bleeding was controlled and no treatments were required.Also, the physician noticed that the guidewire appeared thin.
 
Additional Manufacturer Narrative
Date of event: date of event was approximated to 09/01/2019 as no event date was reported.Patient codes: problem code 1069 captures the reportable corewire break.Investigation results: visual examination of the returned device revealed that the urethane section is bent.Additionally, the core wire tip got detached at the urethane section.The complaint was not consistent with the reported event of broken core wire.Urethane section bent and corewire exposed were known issues caused during manipulation of the device or due to the interaction with other devices.All outer diameters were found within specification.Therefore, the most probable cause of this complaint is adverse event related to procedure, since it is the most likely that adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release to distribution.A labeling review was performed and no anomalies were found.

Brand Name
SENSOR
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9252369
Report Number3005099803-2019-05313
Device Sequence Number2105053
Product Code EZB
UDI-Device Identifier08714729302667
UDI-Public08714729302667
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2020
Device Model NumberM0066703061
Device Catalogue Number670-306
Device Lot Number0021480788
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2019
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer11/01/2019
Initial Report FDA Received Date10/29/2019
Supplement Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1